MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GUIDEZILLA II; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION GUIDEZILLA II; CATHETER, PERCUTANEOUS
Model Number 1873
Medical Device Problem Codes Defective Device (2588); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 12/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an air embolism occurred.The target lesion was located in the severely calcified artery.A guidezilla ii, 7f guide extension catheter was selected for use.During a percutaneous coronary intervention (pci) procedure, it was noted that a non-bsc balloon catheter, stent, and y-shaped connector's deliverability for lesion was poor, orbital atherectomy system (oas) was delivered using guidezilla up to left main coronary artery segment os.After that time, the pressure became dull, and when the blood was reversed (drawing blood with a syringe), air got mixed in.When the non-bsc balloon catheter delivered using the guidezilla in the same way, the same issue occurred, as well as in delivering the non-bsc stent.The procedure was completed with the original device.There patient was in good condition post procedure.
 
Additional Manufacturer Narrative
F10 & h6.Device code - updated.H1.Corrected from malfunction report to serious injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
F10 & h6.Device code - updated.H1.Corrected from malfunction report to serious injury.The device was returned and evaluated by manufacturer.Visual and microscopic inspection revealed no damage or irregularity.There was no sign of fluid to the device.The stent delivery system was able to be inserted into collar and advanced through the shaft and out the tip of the device with no resistance or issue.
 
Event or Problem Description

Brand Name
GUIDEZILLA II
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18788693
Report Number2124215-2024-10065
Device Sequence Number18228671
Product Code DQY
UDI-Device Identifier08714729939474
UDI-Public08714729939474
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K163314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2025
Device Model Number1873
Device Catalogue Number1873
Device Lot Number0032187015
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/09/2024
Supplement Date Received by Manufacturer03/22/2024
04/15/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date04/08/2024
05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown